Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

effective treatment for Angioedema

My case is the following:I am 20 years old,male I have been diagnosed with angioedema 3-4 months now. Before that i was ok,the only thing i changed in my lifestyle was a multivitamin i used(orovo multivitamin) i am not sure if this is the cause of the face swelling i have.I have done various of blood tests and i have noticed that my immunoglobulins Ig-E were 1068,5 when the natural is <120. This is caused due to an allergic reaction right? My thyroid gland and my eosinophils were ok by the way.I have used many antihistamines but nothing seems to help. My cheeks are swollen and the area under the eyes and over the lips too, the thing that i can not understand is that without me doing anything different than usual things they suddenly become swollen.When a small pimple appears in the affected area and i touch it,the place near that somehow becomes irritated and swollen and turns white to purple color. I did the skin tests but didn't found anything. Is there a possibility that my face swelling is not cause due to an allergic reaction?I have used rupatadine,ranitidine,levocetirizine dihydrochloride but with no success. It feels really uncomfortable and annoying and i don't know exactly what to do...I have visited 2 allergiologists and they just advised me to continue using these antihistamines but 4 months now they don't help me. I really want to get rid of this,as it is the first time in my life that something like this happens to me. Is there an effective treatment for it?If yes,how long will it take and what should i do?
Asked On : Sun, 1 Aug 2010
Answers:  2 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Nikos,
Welcome to HCM.
It looks like allergy to some thing. Make special note of things which worsen the condition, such as face cream, sunlight, dusty environment, certain edible items etc. and try to ovoid those things.
Before we brand it as angioedema, it is absolutely necessary to rule out any other cause for this, by getting a thorough investigation done, particularly renal function tests.
Avoid taking any medicines unless it is absolutely necessary, including antihistamines !!!.
May be withdrawing all medical treatment might resolve this problem automatically.
Wish you all the best.
Answered: Wed, 12 Oct 2011
I find this answer helpful
  User's Response
I had the same problem, I cant take ANYTHING with salicylates..Asprin, Alka-Seltzer, blood pressure pills..ect...I also have to avoid any kind of fruit with seed, strawberrys almost killed me. Kiwi and berries also make my face swell. I was miss diagnosed for 3 years, lucky working at a hospitail an Allergist knew what is was as soon as he seen me! Dont get sunburned either.
Answered: Mon, 14 Feb 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor